MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX SINGLE LINE PRESSURE MONITORING KIT; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX SINGLE LINE PRESSURE MONITORING KIT; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Catalog Number MX9604A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: no device was returned for investigation.In lieu of that, a photo was returned.Review of the photo confirms the customer complaint.In order to see if the issue could be replicated, investigators used devices of the same lot number and applied various methods to replicate the error in the photo.The investigator was able to replicate the break when extra force was applied to the device.Most probable but undetermined root cause was found to be excessive force used while handling the device.Review of the device history record shows no non-conformities during the manufacturing procedure of the reported lot number.
 
Event or Problem Description
It was reported that the material tip showed breakage when connecting to the vial.The event occurred in the intensive care unit.The customer reported that no harm came to the patient due to this issue.The patient had flu sydrome, acute cri and hyperkalemia.The patient was treated with medication and the issue was resolved.Due to the reported issue, the patient was exposed to repeated procedure and a therapeutic delay.The sample is not available for investigation, however a picture was provided.

Brand Name
MEDEX SINGLE LINE PRESSURE MONITORING KIT
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17669542
Report Number3012307300-2023-08620
Device Sequence Number15225775
Product Code DRS
UDI-Device Identifier10351688502933
UDI-Public10351688502933
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K172485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX9604A
Device Lot Number4199957
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient SexMale